Gambling with Death: Klonopin and Alcohol

Gambling with Death: Klonopin and Alcohol

drug-and-alcohol-rehab

Mixing Klonopin and alcohol is a deadly combination. It’s really that simple. Of course, knowing the why of something is different than learning the how.

klonopin and alcohol

So, today Lighthouse is going to answer the how of Klonopin and alcohol overdose. Are you struggling with benzo and alcohol abuse? Do you have a loved one who can’t stop taking pills, drinking, or both? Then then keep reading to learn more about this risky combination and what mixing Klonopin and alcohol is really like.

Do you drink to excess? A new government study thinks so

What is Klonopin?

Klonopin is a chemical substance that is prescribed drug classified as a benzodiazapine. Klonopin is actually a brand name drug and the generic name for this substance is clonazepam. Many people may actually know this benzo by its generic name. Most commonly this substance is prescribe to treat conditions such as anxiety, panic disorders, and seizures.

Learn the facts about Benzo Addiction.

Klonopin and Alcohol Overdose

Overdoses caused by mixing Klonopin and alcohol is more common than many people realize. This is due to the fact that both substances act on GABA receptors in the brain. They potentiate each other, making the combination stronger than the sum of its parts. Due to their potentiating effects, it takes less to produce an overdose when combined noth drugs than it would if they were taken separately.

Add to this the fact that these drugs also produce something called retrograde amnesia. This is the medical term for experiencing what is better known as a blackout. Oftentimes someone will take a Klonopin pill, drink alcohol, forget they took the pill, and take more. This leads to an overdose in no time.

What would overdose look like?

Well, it’s characterized by dangerously decreased respiration, heartbeat, blood pressure, and a loss of coconsciousness. Other symptoms include: blurred and double vision, loss of motor skills, hallucinations, unresponsiveness, vomiting, and disorientation.

Having covered the dangerous effects of overdosing when mixing these drugs, let’s look at the withdrawal symptoms associated with their use.

Think your child may be abusing Klonopin? Learn the signs today

Klonopin and Alcohol Withdrawal

As we’ve mentioned time and time again, withdrawal from both Klonopin and alcohol is potentially fatal. This is due to the nature of how both chemicals interact with the brain and the central nervous system.

klonopin and alcohol overdose

Withdrawal from one of these symtoms is essentially the same as the other. Both have symptoms like vomiting, extreme anxiety and depression, irritability, aggressive behavior, and Grand mal seizure. Both should only be attempted in a medically supervised environment which employs a taper.

Interestingly enough, Klonopin is often the drug of choice for both benzo and alcohol detoxes. This is due to its long half-life. Klonopin takes longer to reach peak effects and is metabolized by the body slower. This makes it, in theory at least, less abusable and better suited for detox.

Of course, Klonopin as a detox tool doesn’t come without a fair share of risks. Klonopin is a type of benzodiazapine and, as such, is physically addicting. Even when a taper is correctly applied, individuals will often have to “detox from detox.”

This raises the question of how to best treatment someone who is addicted to both or one of the substances in question.

Klonopin and Alcohol Treatment

How can treatment centers best help those who’re addicted to Klonopin, alcohol, or both? How can rehabs offer the best care when those entering their facility may still need to “detox from detox?”

The answer is surprisingly simple. Treatment is most effective when it’s comprehensive, single gender, and long-term. These are also the circumstances under which treatment for any type of addiction is most effective, regardless of the substance(s) abused.

To that end, if you or a loved one are struggling with addiction, give us a call today at 1-844-I-CAN-CHANGE or 1-(561)-381-0015. Our experienced and dedicated team of addiction professionals will share their experience, strength, and hope with you or your loved one.

Learn why our motto is “Lighthouse: Guiding You to a Brighter Tomorrow!”

What are true facts and statistics about Klonopin addiction?

 

Related Blog Posts

We are here to support you during your time of need and help you make the best decision for yourself or your loved one. Click below to speak to a member of our staff directly.

Lighthouse Recovery Institute